MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305185
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.(b)(4).Investigation summary: a device history record review was performed for provided lot number 164131.The review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this incident, 182 physical samples were received for evaluation by our quality team.180 samples came in sealed packaging blisters and 2 came in opened packaging blister.The samples received were inspected with a 10x magnifier lens, and one of the samples that came in an opened packaging blister has string of plastic at the outer edge of the needle hub base.It is not loose and measures s 1/64" long.In addition.4 samples were provided and they show the samples received.The cause for this defect could not be determined.Further action has not been determined necessary at this time.Our quality team will continue to monitor the manufacturing process for this defect and other emerging trends.Investigation conclusion: based on the investigation and with the sample analysis the symptom reported by the customer could not be confirmed.We will continue monitoring the complaint trend for this product and symptom.One sample out of the 182 samples received has a plastic flash that it is acceptable.The specification is up to 0.015" acceptable.
 
Event or Problem Description
It was reported that 2 needles 18x1-1/2 rb tw experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 305185, batch no: 0164132.Customer reporting precision glide needles with a piece of plastic sticking out of them.They also found a piece of material in a compound sterile product and they think it may be a broken off piece of plastic from our needle.
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was completed for provided material number 305185 and lot number 0164131.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, one hundred eighty two samples and four photos were received for evaluation by our quality team.Of the physical samples received, one hundred eighty came in sealed packaging blisters and two came in open packaging blisters.The samples were inspected with a 10x magnifier lens.One of the samples in an opened packaging blister has plastic flash at the outer edge of the needle hub base.It is not loose, 1/64" long and is within specification.The four photos provided show the sample received.Based on the investigation results, the samples received did not show the symptom reported by the customer.H3 other text : see h.10.
 
Event or Problem Description
It was reported that 2 needles 18x1-1/2 rb tw experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 305185 batch no: 0164132.Customer reporting precision glide needles with a piece of plastic sticking out of them.They also found a piece of material in a compound sterile product and they think it may be a broken off piece of plastic from our needle.

Brand Name
NEEDLE 18X1-1/2 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11285475
Report Number1911916-2021-00094
Device Sequence Number3482478
Product Code FMI
UDI-Device Identifier00382903051854
UDI-Public00382903051854
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Catalogue Number305185
Device Lot Number0164131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1